Estimating Reachable Sets

[+] Author and Article Information
W. J. Grantham

Department of Mechanical Engineering, Washington State University, Pullman, Wash. 99164

J. Dyn. Sys., Meas., Control 103(4), 420-422 (Dec 01, 1981) (3 pages) doi:10.1115/1.3139685 History: Received April 01, 1980; Online July 21, 2009


Two methods are presented for investigating reachable sets for nonlinear control systems. One method, based on a reachability maximum principle, lacks appropriate boundary conditions if the reachable set is not closed. The main result of the paper is an approximate method employing a Lyapunov-type function and an associated optimization problem, both involving a parameter vector. For each value of the parameter vector the resulting estimate for the reachable set (and the intersection of all such estimates) is guaranteed to contain the actual reachable set. The method is applicable to systems of any dimension and does not require integration of the equations of motion.

Copyright © 1981 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In